Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 11, 2007, 5:48 PM MDT for Box Butte County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 5:48 PM MDT (23:48 UTC)
- Expired
- Jun 11, 2007, 6:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 196 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:47 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -470 J/kg
- Mixed-layer LCL
- 2676 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 112348 SVRCYS NEC013-120030- /O.NEW.KCYS.SV.W.0037.070611T2348Z-070612T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 548 PM MDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 630 PM MDT * AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BEREA...OR ABOUT 12 MILES NORTHWEST OF ALLIANCE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILD HORSE BUTTE BY 605 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4218 10317 4214 10278 4242 10278 4244 10300 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 120005 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 604 PM MDT MON JUN 11 2007 NEC013-120030- /O.CON.KCYS.SV.W.0037.000000T0000Z-070612T0030Z/ BOX BUTTE NE- 604 PM MDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR NORTHEASTERN BOX BUTTE COUNTY... AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF BEREA...OR ABOUT 14 MILES NORTH OF ALLIANCE...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WILD HORSE BUTTE BY 610 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4218 10317 4214 10278 4242 10278 4244 10300 $$ SOWKO
000 WWUS55 KCYS 120021 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 622 PM MDT MON JUN 11 2007 NEC013-120032- /O.EXP.KCYS.SV.W.0037.000000T0000Z-070612T0030Z/ BOX BUTTE NE- 622 PM MDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOX BUTTE COUNTY EXPIRES AT 630 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4218 10317 4214 10278 4242 10278 4244 10300 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:47 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 11, 2:47 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT MON JUN 11 2007 .SHORT TERM...TONIGHT THRU TUE NIGHT...VERY UNSTABLE AIRMASS OVER PANHANDLE INTO EAST CENTRAL WY ALTHO STILL APPEARS TO BE CAPPED. SOME WEAK HI BASED SHWRS HAVE DVLPD OVER SE WY SHIFTG NEWD. MEANWHILE DRIER AIR CONTINUES TO BE MIXED DOWN INTO THE LOWER LAYERS OVER THE PNHNDL WITH DEWPOINTS DECREASING. STILL EXPECT A BOX TO BE ISSUED LATER THIS AFTERNOON INTO THIS EVENING FOR STG TSTMS. BOTH GFS AND NAM BULLSEYEING THE PNHNDL WITH A CONVECTIVE OUTBREAK THIS EVENING. HAVE INCREASED POPS AND CLDS BASED ON MODELS. MASS OF MSTR WITH SOME PCPN NOW MOVG NNE ACRS ERN AZ WILL BE SHIFTG OVER THE REGION LATER TNGT INTO TUE FOR ANOTHER ROUND OF SHWRS AND TSTMS. WE MAY HAVE A LITTLE BETTER SFC FORCING SETUP ON TUE AFTN/EVNG THAN TODAY...ALTHO NOT AS WARM/UNSTBL. .LONG TERM...WED THROUGH MON. AN UPPER TROUGH WILL MOVE SLOWLY EAST OVER THE WESTERN NEB PANHANDLE WED THEN WILL BE SUPPLANTED BY NEARLY ZONAL FLOW THU. AN UPPER RIDGE WILL AMPLIFY FRI WITH THE FORECAST AREA LOCATED ON THE NORTHERN TIP OF THE RIDGE...THEN FLOW ALOFT WILL BECOME SOUTHWESTERLY SATURDAY. A CUTOFF LOW PRESSURE SYSTEM WILL MOVE ALONG THE CANADIAN BORDER SUNDAY WITH THE UPPER FLOW OVER WY VEERING SLIGHTLY TO WEST SOUTHWEST. THE FLOW ALOFT WILL VEER FURTHER MON TO WEST NORTHWEST IN RESPONSE TO THE CUTOFF/TROUGH MOVING TO OUR NORTHEAST. THE BEST MOISTURE WED WILL STAY OVER EASTERN PORTIONS OF OUR FORECAST AREA. WILL CARRY LOW POPS WED OVER THE HIGHEST MOUNTAINS AS WELL AS THE EASTERN HALF OF THE FORECAST AREA. THU WILL BE WARMER AND DRY AS THICKNESSES INCREASE WHILE MOISTURE AND LIFT ARE SCANT. FRI WILL BE WARMER AGAIN WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS IN THE HIGHEST MOUNTAINS NEAR THE CO BORDER. SAT WILL BE QUITE WARM WITH A CONTINUED SLIGHT CHANCE OF LATE DAY STORMS IN THE HIGHEST MOUNTAINS...AS OROGRAPHIC UPLIFT INTERACTS WITH WEAK INSTABILITY AND LIMITED MID LEVEL MOISTURE. A WEAK PACIFIC COLD FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES AND A CHANCE OF STORMS SUN. WEAK SURFACE BASED COOL AIR ADVECTION WILL CONTINUE MON ALTHOUGH MON LOOKS TO BE MAINLY DRY. && .AVIATION...WIDELY SCATTERED TO SCATTERED TSTMS WILL CONTINUE TO DEVELOP THE REST OF THIS AFTN INTO THIS EVENING. A FEW STORMS OVER EAST CENTRAL WY AND THE NEBRASKA PANHANDLE MAY BE PRODUCE LARGE HAIL AND DAMAGING WINDS LATE THIS AFTERNOON AND THIS EVENING. VFR CONDITIONS WILL PREVAIL...BUT LOCALIZED MVFR WILL BE POSSIBLE WITH THE STRONGEST STORMS. THIS ALSO COULD BE SOME AREAS OF MVFR CIGS OVER THE PANHANDLE LATE TNGT INTO EARLY TUE MRNG AS THE ATMOSPHERE MOISTENS UP IN THE WAKE OF THE EXPECTED RAIN OVERNIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 11, 3:18 PM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 318 PM MDT MON JUN 11 2007 NEZ002-003-021-055-122130- DAWES-BOX BUTTE-MORRILL-CHEYENNE- 318 PM MDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY... WEDNESDAY AND SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. YOUR NATIONAL WEATHER SERVICE APPRECIATES SPOTTER REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001-019-020-054-WYZ059>070-122130- SIOUX-SCOTTS BLUFF-BANNER-KIMBALL-CONVERSE-NIOBRARA- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 318 PM MDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE OVERNIGHT TONIGHT. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND LOCALLY GUSTY WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY THEN AGAIN FRIDAY THROUGH SUNDAY...ESPECIALLY IN THE HIGHEST MOUNTAINS OF SOUTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JR
In the hours before
Local storm report, Jun 11, 3:35 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 10 SE SIDNEY 41.03N 102.83W
06/11/2007 M1.25 INCH CHEYENNE NE PUBLIC
&&
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:48 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.